Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 128, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 4, 2011, 8:25 AM CDT for Marion County, Mississippi. It was in force for 110 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 8:25 AM CDT (13:25 UTC)
- Expired
- Sep 4, 2011, 10:15 AM CDT
- In force
- 110 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 9:00 AM CDT | FLASH FLOOD | Columbia, MS | STREET FLOODING REPORTED IN COLUMBIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2528 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 18.9
The text
As transmitted, in the capitals the NWS used until 2016.
680
WGUS54 KJAN 041325
FFWJAN
MSC091-041515-
/O.NEW.KJAN.FF.W.0128.110904T1325Z-110904T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
825 AM CDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
* UNTIL 1015 AM CDT
* AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
BAND OF SQUALLS ASSOCIATED WITH TROPICAL STORM LEE MOVING INTO
MARION COUNTY. DOPPLER RADAR INDICATES RAINFALL RATES OF 2 TO 4
INCHES PER HOUR WITH THIS BAND. AS THIS BAND OF TORRENTIAL RAIN
MOVES THROUGH THE AREA...IT WILL POTENTIALLY CAUSE FLASH FLOODING...
PARTICULARLY IN THE CITY OF COLUMBIA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORGANTOWN...HOLLY SPRINGS...GOSS...BUNKER HILL AND IMPROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3100 8983 3107 8984 3107 8992 3113 8994
3113 9001 3117 9001 3118 9003 3123 9003
3124 9004 3139 9004 3139 8982 3143 8982
3143 8965 3101 8966
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 4:00 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 4, 4:00 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SUN SEP 4 2011
...TROPICAL STORM LEE BRINGING TORRENTIAL RAINFALL TO THE ARKLAMISS
THROUGH EARLY LABOR DAY BUT TAPERING OFF A LITTLE QUICKER...
.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)...
A LARGE RAIN SHIELD COVERED JUST ABOUT THE ENTIRE CWFA THIS MORNING
WITH BANDS OF HEAVIER TROPICAL DOWNPOURS CONFINED TO OUR SRN
SECTIONS. QPF AMOUNTS SO FAR SHOWING 3-5 INCHES IN SRN MARION...LAMAR
AND FOREST COUNTIES WITH AMOUNTS LESS THAN 1 INCH ALONG AND S OF
I-20. CURRENTLY...TS LEE POSITIONED ONLY ABOUT 30 NM DIFFERENT FROM
THE LOCATION JUST 24 HOURS AGO WITH SATELLITE IMAGES CONFIRMING A
NEARLY STATIONARY LOOPING KIND OF CENTER FOR THE PAST 6-12 HOURS.
LATEST RUC SHOWS A SLOW ENE MOTION RESUMING 15-18Z AND THEN NHC
TAKING STORM A LITTLE FASTER NEWD TONIGHT AND MONDAY.
WATER VAPOR IMAGES SHOW A SUBSTANTIAL DRY SLOW WRAPPING INTO THE MS
COASTAL REGION WHICH WILL LIKELY ENHANCE THE INSTABILITY AND TORNADO
RISK FOR THE FIRST PART OF THE DAYLIGHT HOURS THIS MORNING.
MEANWHILE...A FLATTENING IN THE OUTFLOW CIRRUS PATTERN NW OF THE LEE
CENTER HAS GOTTEN UNDERWAY WITH A MID LEVEL TROUGH AXIS COMING DOWN
THE MO RIVER VALLEY AND ACROSS THE OZARKS. THE ASSOCIATED SURFACE
COLD FRONT ALSO CROSSING THE OZARKS CURRENTLY AND THESE FEATURES
WILL COMBINE TO SET UP A NEW HEAVY RAINFALL DEFORMATION ZONE FOR
TONIGHT AND MONDAY ACROSS OUR NWRN CWFA. OTHERWISE...EXPECT THE
TROPICAL DOWNPOURS IN THE 2.2-2.4 INCH PWAT AIR TO PRODUCE HEAVIEST
RAINS TODAY STILL GENERALLY S OF I-20.
WILL MAINTAIN ONGOING FFA AND WIND ADVISORIES AS THEY ARE FOR TODAY
WITH WEAKENING OF THE LEE CIRCULATION EXPECTED FOR TONIGHT AND
MONDAY. OVERALL TIMING OF THE RAIN SHIELD SHOWS A FASTER END TO THE
RAINS FROM THE W TO E MONDAY AFTERNOON/EVENING...ESPECIALLY W OF THE
MS RIVER LOCATIONS. WE MAY NEED TO END THE FFA SOONER IN THOSE
LOCATIONS IF THESE TRENDS ARE CONFIRMED IN NEXT FORECAST CYCLE.
AGAIN HAVE USED A 15-20 PERCENT INLAND WIND REDUCTION USING THE
REQUIRED TCM WIND TOOL.
THE INCREASING BANDS OF LOW LEVEL SHEAR OVER SERN MS THIS MORNING
ARE PROJECTED TO WEAKEN BY THIS EVENING. ANY STRONG CONVECTION WILL
BE MONITORED CLOSELY FOR THE FORMATION OF BRIEF TORNADOES IN ANY
DISCRETE CELLS. EXPECT THE CENTER OF LEE WILL START FILLING A BIT
MORE QUICKLY BY MONDAY WITH LESS OPPORTUNITY FOR DIURNAL INSTABILITY
TO RAMP UP SO WILL KEEP MENTION OF TORNADOES IN THE HWOJAN MAINLY
FOR TODAY AND EARLY TONIGHT AS RISK SHIFTS E OF OUR CWFA FOR MONDAY
PER SPC FORECASTS.
PLAN TO STAY CLOSE TO GUIDANCE POPS AND TEMPS THROUGH THE SHORT TERM
BUT DID RAISE POPS ABOVE GUIDANCE TONIGHT AND IN EASTERN LOCATIONS
ON MONDAY. /40/
.LONG TERM...(TUESDAY THROUGH SATURDAY)...
FOCUS IN THE EXTENDED PORTION OF THE FORECAST IS ON THE DEPARTURE OF
POST TROPICAL STORM LEE AS IT MOVES OFF TO THE NORTHEAST. BOTH THE
GFS/ECMWF ARE IN DECENT AGREEMENT SHOWING DRIER AIR FILTERING ACROSS
WESTERN PORTIONS OF THE FA BEHIND THE COLD FRONT LEE BECOMES
ENTWINED WITH MONDAY. ACROSS EASTERN ZONES HOWEVER REMNANT LOW LEVEL
MOISTURE IS GOING TO BE HARD TO KICK OUT AS THE UPPER TROUGH STALLS
OVER THE TN VALLEY THANKS TO THE PRIMARY BELT OF WESTERLIES
REMAINING WELL TO OUR NORTH. THIS WILL MAKE FOR A TRICKY PRECIP
FORECAST FOR THE MIDDLE TO END OF THE WEEK AS SOME QUESTION REMAINS
WHETHER THE MOISTURE WILL BE DEEP ENOUGH TO BRING ISOLATED SHOWERS
TO NORTHEASTERN ZONES. FOR NOW HAVE KEPT A SLIGHT CHANCE MENTION IN
THE GOLDEN TRIANGLE REGION THROUGH WED MORNING...LOWERING GFS MOS
POPS A TAD THEREAFTER. PRECIP FORECAST WILL REALLY BE DEPENDENT ON
THE EVOLUTION OF THE CUT-OFF LOW (LEE REMNANTS) THE LATTER HALF OF
THE WEEK. NORTHWESTERLY WINDS WILL STILL BE A BIT GUSTY TUE MORNING
IN WAKE OF LEE...HOWEVER A MARKED DOWNWARD TREND IS EXPECTED TUE
AFTN/NIGHT.
A COMBINATION OF COOLER AIR FILTERING ACROSS THE REGION BEHIND THE
FRONT AND SOME PERSISTENT LOW-MID LEVEL CLOUD COVER THAT LOOKS TO
EXPAND A BIT MIDWEEK WILL HELP KEEP DAYTIME/OVERNIGHT TEMPS BELOW
NORMAL INTO THE WEEKEND...A WELCOME CHANGE CONSIDERING HOW WARM THE
SUMMER HAS BEEN. HIGHS TUE WILL LIKELY STRUGGLE TO REACH THE 80
DEGREE MARK(SOME 10-12 DEGREES BELOW NORMAL)...CLIMBING TO NEAR 80
WED-THU BEFORE REACHING THE LOW MID 80S LATE IN THE WEEK. OVERNIGHT
LOWS WILL GENERALLY FALL INTO THE UPPER 50S TO LOW 60S. THE GFS MOS
TEMP GUIDANCE SEEMED TO HANDLE THE EXPECTED CONDITIONS RELATIVELY
WELL...WITH ONLY A FEW MINOR CHANGES MADE THROUGHOUT THE WEEK. /BK/
&&
.AVIATION...
MVFR CEILINGS WILL BE SLOWLY LOWERING TO AREAS OF IFR
FROM S TO N FOR THE NEXT 24 HOURS. EXPANSIVE RAIN SHIELD COVERS ALL
OF THE CWFA AND RAIN BANDS AROUND LEE CIRCULATION WILL PRODUCE VSBYS
IN THE 3-5SM RANGE FOR THE MOST PART AT OUR TAF LOCATIONS WITH LOWER
IFR CONDITIONS IN ANY TSRA. WINDS WILL REMAIN ENELY 12-25KTS WITH
HIGHER GUSTS OF 35KTS IN STRONGER RAIN BANDS ROTATING NWWD. WINDS
WILL GRADUALLY BECOME MORE NLY ON MONDAY AS FROPA WORKS INTO THE
REGION FROM THE NW. /40/
&&
.HYDROLOGY...
WIDESPREAD 5 TO 10 INCH RAINS LIKELY INTO TUESDAY
BEFORE COMPLETELY TAPERING OFF. EXPECT 8-12 INCH TOTAL RAINFALL WILL
BE COMMON OVER SERN MS BY MONDAY NIGHT...WITH THE GREATEST RISK FOR
ANY LOCATION EXCEEDING 15 INCHES SOUTHEAST OF THE NATCHEZ TRACE
CORRIDOR...HPC BELIEVES AN ISOLATED 20 INCH AMOUNT STILL POSSIBLE
NEAR THE COAST. MODERATE RIVER FLOODING COULD DEVELOP WHERE THE
HEAVIEST RAINFALL OCCURS. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 78 70 78 61 / 100 99 83 27
MERIDIAN 79 71 82 63 / 100 97 100 61
VICKSBURG 80 70 78 60 / 100 96 56 12
HATTIESBURG 82 74 83 64 / 100 97 87 25
NATCHEZ 81 69 77 61 / 100 94 49 6
GREENVILLE 82 66 76 59 / 96 86 43 9
GREENWOOD 82 68 77 59 / 96 100 67 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR
MSZ026>033-035>039.
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MSZ040>066-072>074.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ043-047>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR LAZ007>009-015-016-
023>026.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ015-016-023>026.
AR...NONE.
&&
40/BKHazardous weather outlook, Sep 4, 6:42 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 642 AM CDT SUN SEP 4 2011 LAZ007>009-015-016-023>026-MSZ040>066-072>074-051145- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 642 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAIN WILL CONTINUE AS RAIN BANDS PIVOT INTO THE AREA AROUND TROPICAL STORM LEE. RAINFALL ACCUMULATIONS WILL RANGE FROM AN ADDITIONAL 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. BRIEF TORNADOES ARE POSSIBLE THROUGH THIS EVENING IN THE STRONGER RAIN BANDS THAT WILL PIVOT ACROSS THE AREA IN THE STRONGLY SHEARED AIR MASS ASSOCIATED WITH TROPICAL STORM LEE. DAYTIME HEATING WILL PRODUCE INCREASED INSTABILITY TO COMBINE WITH THE WIND SHEAR... MAINLY SOUTH OF THE INTERSTATE TWENTY CORRIDOR. EASTERLY WINDS WILL PERSIST SUSTAINED SPEEDS FROM 15 TO 30 MPH...LOOK FOR HIGHER GUSTS POSSIBLY FROM 40 TO 45 MPH ALONG THE HIGHWAY 84 CORRIDOR UNTIL EARLY EVENING AS WELL. WIND ADVISORIES ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF HEAVY RAIN WILL CONTINUE INTO MONDAY AS TROPICAL STORM LEE MOVES VERY SLOWLY TO THE NORTHEAST ACROSS THE REGION. TOTAL RAINFALL ACCUMULATIONS OF 8 TO 12 INCHES WILL BE POSSIBLE BEFORE EARLY TUESDAY. RAIN WILL EVENTUALLY TAPER OFF FROM WEST TO EAST LATER MONDAY NIGHT AS LEE PULLS AWAY TO THE NORTHEAST. THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT MONDAY IN STRONGER RAIN BANDS THAT PIVOT ACROSS MAINLY EASTERN MISSISSIPPI. STRONG WINDS WILL CONTINUE MONDAY WITH SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH AND HIGHER GUSTS POSSIBLY 35 MPH. WIND SPEEDS WILL BECOME NORTH AND DECREASE MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED INTO PORTIONS OF LABOR DAY. ARZ074-075-MSZ018-019-025-034-035-051145- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- 642 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND THE MISSISSIPPI DELTA REGION. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOCALLY HEAVY RAINS TONIGHT MAY TOTAL UP TO 4 INCHES BY EARLY TUESDAY AS A COLD FRONT PUSHES THROUGH THE REGION MONDAY AFTERNOON. GUSTY NORTH WINDS OF 15 TO 25 MPH WILL ACCOMPANY THE FRONT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY. MSZ026>033-036>039-051145- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE- 642 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE LATER TODAY AND TONIGHT AS OUTER RAIN BANDS OF TROPICAL STORM LEE PIVOT INLAND. RAINFALL AMOUNTS FROM 2 TO 3 INCHES WILL BE POSSIBLE. A FLASH FLOOD WATCH GOES INTO EFFECT FOR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE MONDAY INTO MONDAY EVENING AS TROPICAL STORM LEE MOVES VERY SLOWLY TO THE NORTHEAST INTO ALABAMA. A FLASH FLOOD WATCH WILL BE IN EFFECT MONDAY AS RAINFALL TOTALS COULD BEGIN ADDING UP TO BETWEEN 3 AND 5 INCHES BEFORE TAPERING OFF EARLY ON TUESDAY. STRONG NORTHEAST WINDS WILL DEVELOP OVER THE AREA MONDAY...POSSIBLY INTO MONDAY NIGHT. SUSTAINED WIND SPEEDS FROM 15 TO 30 MPH ARE EXPECTED WITH HIGHER GUSTS. THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT FOR LABOR DAY IN STRONGER RAIN BANDS THAT MAY PIVOT ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT AND ON LABOR DAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Special weather statement, Sep 4, 5:43 AM CDT, 2 hours 42 minutes before
MSZ072-073-041110-
MARION MS-LAMAR MS-
543 AM CDT SUN SEP 4 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 AM CDT SUN SEP 4 2011
...BAND OF HEAVY RAIN AND POSSIBLY STRONG WINDS MOVING INTO LAMAR
AND EASTERN MARION COUNTIES...
A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 5 MILES SOUTH OF BAXTERVILLE TO 24 MILES
SOUTH OF LUMBERTON AT 541 AM CDT...MOVING NORTH AT 35 MPH.
VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH
THESE STORMS.
PEOPLE IN LAMAR AND EASTERN MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3099 8948 3101 8951 3100 8955 3100 8973
3143 8983 3143 8946 3135 8945 3135 8935
3100 8935 3100 8941 3097 8944 3097 8947
TIME...MOT...LOC 1041Z 173DEG 21KT 3104 8958 3068 8949
BKSpecial weather statement, Sep 4, 8:21 AM CDT, 4 minutes before
MSZ056-065-041350-
SMITH MS-COVINGTON MS-
821 AM CDT SUN SEP 4 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 AM CDT SUN SEP 4 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES SOUTHWEST OF TAYLORSVILLE AT 821 AM CDT...MOVING
NORTH AT 40 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN COVINGTON AND SMITH COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3193 8966 3204 8966 3204 8970 3214 8973
3216 8973 3221 8948 3180 8939 3179 8940
3171 8940 3168 8958
TIME...MOT...LOC 1321Z 167DEG 35KT 3179 8950
OLBLocal storm report, Sep 4, 8:23 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST LAUREL 31.69N 89.14W
09/03/2011 E40 MPH JONES MS PUBLIC
A TREE HAD BLOWN DOWN ON A HOUSE ON OPAL DRIVE IN THE
CITY.
&&
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:43 AM CDT | Special Weather Statement | JAN | Lamar | 27 min |
| Sep 4, 7:10 AM CDT | Flash Flood Warning | JAN | Lamar | 3 hr |
| Sep 4, 8:21 AM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Sep 4, 8:56 AM CDT | Flash Flood Warning | JAN | Covington, Smith | 2 hr |
| Sep 4, 8:58 AM CDT | Tornado Warning | JAN | Covington, Simpson, Smith | 32 min |
| Sep 4, 9:29 AM CDT | Tornado Warning | JAN | Covington, Simpson, Smith | 46 min |
| Sep 4, 9:34 AM CDT | River Flood Warning | JAN | Attala, Holmes | 3 days |
| Sep 4, 9:36 AM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Sep 4, 9:47 AM CDT | Flash Flood Warning | JAN | Forrest | 118 min |
| Sep 4, 9:48 AM CDT | Tornado Warning | JAN | Forrest, Jones, Lamar | 42 min |
| Sep 4, 10:05 AM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Sep 4, 10:05 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Sep 4, 10:10 AM CDT | River Flood Warning | JAN | Clarke | 25 hr |
| Sep 4, 10:16 AM CDT | Tornado Warning | JAN | Covington, Jones, Smith | 44 min |
| Sep 4, 10:31 AM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Sep 4, 11:07 AM CDT | Special Weather Statement | JAN | Jones | 28 min |
| Sep 4, 11:10 AM CDT | Tornado Warning | JAN | Jasper, Smith | 37 min |
| Sep 4, 11:15 AM CDT | Tornado Warning | JAN | Jasper, Jones | 45 min |
| Sep 4, 11:26 AM CDT | Tornado Warning | JAN | Scott, Smith | 20 min |
| Sep 4, 11:32 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 88 min |
| Sep 4, 11:55 AM CDT | Tornado Warning | JAN | Jasper | 35 min |
| Sep 4, 12:25 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 50 min |
| Sep 4, 1:13 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 47 min |
| Sep 4, 1:15 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper | 2 hr |
| Sep 4, 2:45 PM CDT | Special Weather Statement | JAN | Clarke | 30 min |
| Sep 4, 4:47 PM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Sep 4, 5:58 PM CDT | Flash Flood Warning | JAN | Adams, Franklin | 4 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.